MAUDE Adverse Event Report: MAQUET SAS LUCEA 50; LIGHT, SURGICAL, FLOOR STANDING

MAQUET SAS LUCEA 50; LIGHT, SURGICAL, FLOOR STANDING
Model Number ARDLCA309004A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.Device not returned to manufacturer.
 
Event or Problem Description
On 17th february 2023 getinge became aware of a non-reportable issue with one of our surgical lights - lucea 50.On 13th march 2023, service technician arrived on site and detected reportable issue.According to photographic evidence, the paint was damaged on the spring arm and particles were missing.There was no injury reported, however, we decided to report the issue in abundance of caution as any paint particles falling off into sterile field or during procedure may cause contamination.
 
Additional Manufacturer Narrative
Getinge became aware of a non-reportable issue with one of our surgical lights - lucea 50 mobile.On (b)(6) 2023, service technician arrived on site and detected reportable issue.According to photographic evidence, the paint was damaged on the spring arm and particles were missing.There was no injury reported, however, we decided to report the issue in abundance of caution as any parts or particles falling off into sterile field or during procedure may cause contamination or serious injury.It was established that when the event occurred, the surgical light did not meet their specifications due to paint chipping which contributed to the event.Based on available information we were able to indicate that upon the event occurrence the device was not being used for patient treatment.When reviewing similar reportable events for the same device type, it was confirmed that in the last 5 years, registered for the issue of paint peeling on lucea 50/100 surgical lights, there was no event which led to the serious injury and it was related to paint chipping problem.Comparing the number of claimed devices to the number of sold devices worldwide, we can assume that the failure ratio of the investigated issues related to the paint peeling is very low.A root cause analysis for paint peeling problem was also performed by subject matter experts at the manufacturing site, who concluded that: all maquet sas products comply with: iec 60601-1 ed.2.0 & ed.3.0 general requirements for basic safety and essential performance.Iec 60601-2-41 particular requirements for the safety of surgical luminaires and luminaire for diagnosis.Paint definition pfc066.This procedure defines maquet sas¿s requirements for all painted parts.Disinfection products test: the aim of these tests is to detect any incompatibility with disinfectant.The most probable root cause of this paintwork damage is the collision between other products such as the spring arm or headlight.Moreover, the paintwork damages are most of the time located on the articulations of arms and spring arms.The paint chip or paint damages are due to: impacts or collisions (abnormal use).The operating manual (lucea 50-100 ifu 01741 rev.10, pages 32-36) includes the instructions to pre-position the arms prior to use, in order to prevent damages.Correctly positioning the light before each operation will limit the chances of it coming into contact with other objects.To prevent any similar incident, it is recommended to avoid collisions between devices (lucea 50-100 ifu 01741 rev.10, page 32).Visual inspections during the cleaning allow to detect the painting defect, we recommend to perform corrective maintenance to rectify the default after its detection.Minor paint chip can be repaired with touch up paint, nevertheless, the parts impacted by serious damage must be replaced.We believe the related devices are performing correctly in the market.We also believe that if the manufacturer¿s recommendation had been followed the incident could have been avoided.Getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.Initial reporter: (b)(6).
 
Event or Problem Description
Manufacturer's reference number (b)(4).

Brand Name
LUCEA 50
Common Device Name
LIGHT, SURGICAL, FLOOR STANDING
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key16563319
Report Number9710055-2023-00218
Device Sequence Number5497876
Product Code FSS
UDI-Device Identifier03700712400736
UDI-Public(01)03700712400736
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberARDLCA309004A
Device Catalogue NumberARDLCA309004A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown